breezy

'This is not a game'

8 posts in this topic

'This is not a game': After son's death, parents warn about synthetic pot

Brian Alexander 

August 13, 2015

 

"Connor Reid Eckhardt was just 19 when he died after using what scientists and doctors call a “synthetic cannabinoid,” but most everybody else calls “spice,” “Scooby snacks," "K2” or any of half a dozen other names.

 

After taking one hit of synthetic pot while with friends, Connor fell into a coma. He was kept on life support for four days, but there was nothing doctors could do. He was declared brain dead.

 

 

"You would think it would be safe, would be OK, it's an alternative to marijuana and it's anything but that. It's a deadly poison," Connor's father Devin Eckhardt told TODAY.

 

As Connor was dying, his mother Veronica made a desperate plea: “We want people to know how dangerous this is; this is not a game,” she said standing by her 19-year-old son’s hospital bed in a video meant as a warning to other parents. “It is totally real...Please help us fight this fight."

 

They have continued to raise awareness on Connor's Facebook page.

Connor probably did not know just how dangerous this so-called synthetic marijuana can really be, but emergency rooms and forensic labs all over the world are well-acquainted with the risks because they're seeing the results of the drug more every day.

 

“It’s a misnomer to even call it synthetic marijuana,” clinical toxicologist Dr. Aaron Schneir, clinical professor of emergency medicine with the University of California San Diego Health System told TODAY. Despite the long history of marijuana use, E.R. visits due to smoking pot are rare, he said. “But with synthetic cannabinoids there has been an explosion of visits over the past few years and they haven’t even been around very long.”

snip

http://www.today.com/health/synthetic-pot-warning-spice-users-dont-know-how-deadly-drug-1D80058128

 

This is posted as info only.   

7 people like this

Share this post


Link to post
Share on other sites

Sad news- best to stick with the real thing...

12 people like this

Share this post


Link to post
Share on other sites

I've heard of this spice stuff. ....didn't know it was so dangerous. ...

1 person likes this

Share this post


Link to post
Share on other sites

Sad news- best to stick with the real thing...

your simple sentence applies to ALL we consume

natural sings harmony

synthetic is a cacophony of the unbalanced

13 people like this

Share this post


Link to post
Share on other sites

very very sad.  saw it on facebook yesterday.  what's really tragic about all this is the government does little to stop the import of these insanely dangerous drugs.  not surprising.  sadly you can find this stuff in every convenience store along the highways and biways of the US, in head shops, etc.  the ingredients are supposed to be illegal, but finding the product and testing it costs "too much money" for law enforcement.  then if it is tested, the ingredients can be changed slightly which creates the same issue all over again.  horrible drug.

3 people like this

Share this post


Link to post
Share on other sites

...followed by heroin....which no one is safe from...not even W2K.  Dealing with this addiction within the confines of my immediate family right now....it ravages the body, mind and eventually takes the soul.  Destroys everything in its path. 

 

Pot is NOT a gateway drug - never has been - never will be......but the synthetic crap being churned out (i.e. cut with) is deadly.

 

Trying to keep a white light around this youngin' is tough.....but I won't give up.

10 people like this

Share this post


Link to post
Share on other sites

the LA times said the cause of death was not determined and no synthetic drug was found in his system. The packet was unopened in his picket.

Share this post


Link to post
Share on other sites

Thank you guest Chris, however a warning about synthetic drugs should still be heeded. I found something on snopes.com, but have also been warned that they cannot be trusted either.  However  The following excerpt is one to really pay attention too in regards to synthetic drugs

 

"At the hospital, tests did not detect spice in Connor’s system. The ever-changing components make it difficult for scientists to develop a standard way to trace it. But the hospital found no sign of other drugs. And he had the small, square packet of spice still in his pocket."

 

THE EVER CHANGING COMPONENTS MAKE IT DIFFICULT FOR SCIENTISTS TO DEVELOP A STANDARD WAY TO TRACE IT  kind of tells the story, because it's quite possible to miss it, and what's to say he didn't have more than one packet in his possession? There simply is no way to know the answer to either question.  He obviously died from something, quite suddenly, and for no apparent reason.

 

http://m.snopes.com/connor-reid-eckhardt/

5 people like this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now